MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Decreased Pump Speed (1500)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that dashes were displayed in the rpm menu with/without rotating the speed knob of a s5 mast roller pump.Reportedly, the pump was not spinning when rotating the set knob.The issue occurred during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in (b)(6).The motor controller board was suspected to be defective.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Through follow-up communication livanova learned that the distributor engineer troubleshooted the issue at the customer site without detecting deviations.The unit was found to be working according to specifications.In addition, it was learned that the issue occurred only once and the pump was put back in service after having been checked by the distributor engineer.No further issues occurred.The serial read-out of the involved pump (real time device parameters and setting recording file) was analyzed.Results confirmed the reported event.An error code was found to be stored in the pump micro-controller.Based on the investigation performed for similar cases, the most likely root causes of the identified error code are: - defective resolver located in the pump head - defective motor control board taking into account that no hardware malfunctions were detected during the checks performed by the distributor engineer on site, that no components were replaced and that the issue did not recur, it is reasonable to assess that the reported event was caused by a temporary loose connection between the resolver and the motor control board, re-established with the restart of the pump.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14798694
Report Number9611109-2022-00313
Device Sequence Number20360381
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)210727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown